Addiction: Substance Abuse Community
On Oxycotin and want to wean off
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

On Oxycotin and want to wean off

I have been under a pain Management Dr since Jan 2012. In August of 2012 he put me on 30mg of Oxycotin 3 x a day and in Nov 2012 got a right knee replacement. For 47 days I was on 40 mg 3 x a day. When I went to see him I asked to step down. He stepped me back down to 30 mg 3 x a day. It now has been 5 months since the replacement and I have been having issue with the replacement. Developed a blood clot and I have a lot of swelling. Wasn't the replacement I thought it was going to be. But that being said I feel that the oxys are making everything worse and I want to get off of them. But I afraid of having to go through withdrawls. They are timed release and I don't abuse them, I take them as prescribed. I'm going to talk to the Dr. to see what the game plan will be, but I don't know what to expect and I don't want to be deathly sick. Can someone give me some insight on what I should expect. Thanks
Tags: wean off oxycotin
6 Comments Post a Comment
Blank
1827057_tn?1397523877
Hey don't worry you will be ok.It sounds to me like you are a great candidate for a nice slow taper.The fact that you don't abuse them is a major plus.
Sounds like you are only dependent on them and will have minimal withdrawals if you slowly taper down over a few month period. Keep posting We are happy to help !!  :)
Blank
4522800_tn?1405696702
Hi I DIITO on what ricart said..Thank God your not an addict..Like he said the slower the better..You know Easy Does It..If you start piling up on the vit/min and drink alot of water and keep the electrolytes up..You might just get out easy..I would recommend getting some good Magnz..Get it from a good source so it the real stuff..The magnz is a great detoxer.. You might experience a little anxiety, weakness, sleep issues are a big one..I think if you you plan ahead and get the body in real good shape you will be riding with the wind...Hang in if you do this..I would like to see how it is going..OK..
Vickie..
Blank
Avatar_f_tn
Hi, so sorry to hear your replacement problems and your worries.
I have seen a pain spec. For neuropathy pain.for13 yrs, on opiates much lower dose than u for 8 yrs..I keep having nerves cut, etc as band aids ...nerves grow back...however..
After 7 yrs on immediate release ocycodone, I went off of a medicine for nerve. Pain that sent my pain so high, I had doubled it for 3weeks..so my doctor put me on a time release...I don't do time time release well because of stomach issues..and I hated being tied to control release...
I had kept a diary of pain, concerns, bowel, stomach issues, etc as I wanted back on immediate release and  back on my nerve med...to reduce pain and feel more in control..with a game plan I am down to 70% less than i was in dec. will be able to go down or up as pain dictates ..because I am having nerve blocks, etc so my pain will lessen if at a time! I pray!
I am just saying, do not be afraid of asking your dr...IF THE OXYCONTIN time release is making u this concerned or More I sick, please, tell him now....
For immediate release with a lesser amount of time release or whatever....keep a diary for him and yourself.and your replacement doctor..
As your condition gets better, he and your orthopedic or replacement dr. can assess your pain needs better ...can look at your pain diary..
You can go down off the meds without terrrible withdrawals by his guidance .going on immediate release and tapering off is not a terrible thing to do..but he needs to know WHY..you are feeling worse than the pain..on these meds
I am not a doctor, I am a chronic pain patient that tries to take as little as I can...of anything..
.
Blessings
Blank
Avatar_f_tn
Thanks for the words of encouragement. I will keep you posted on how things are going. But it seems like a double edge sword. The more I do the more my knee hurts and I have breakthrough pain. I hope that I can step down and but the breakthrough pain increases as my activities increase. I'm still going to therapy and the knee gets really tight. All I know is I need to get off the oxys. I feel that if I'm off the pain meds some of the other issues I'm having will go away to. Again thanks for your input
Blank
Avatar_f_tn
Hi..it has been awhile since I have been online ..
Had family here and it was a disaster because as I was tapering and trying to get exercise, eat right, etc..as Icart said..
The nerve pain goes away when the nerves are cut ....but the nerves grow back or an old nerve pain injury occurs and I have tried to take my time..in decreasing...my pain dr. Of 13yrs is very supportive but my primary care dr. Of 3 yrs I saw yesterday and he says I am still dependent..well duh!
How are you doing?
Just want to hear!
Blessings
Blank
Avatar_f_tn
Thank u for your comment..i am so sorry i have been dowwwwwnnnn
have been having nerve ablations...in addition to everything...and seeing other specialists who say nerve blocks and ablations are band aids....that going back up on opiates is a matter of time..blah blah blah... no hope ...
And a gastritis problem...now...taking me down even more...
And feeling soooo suicidal  and having rage,,omg!
...but am still down from morphine equivalent of 130mg a day in December ...to 45 mg morphine a day now..
If I say opana, OxyContin, dilaudid..hard for people to understand relative strengths,  so I just converted everything to the equivalent of morphine...
My doctor took my diary I kept from the time just before he put me on a time release opiate...to the time he put me back on immediate release..
And he is seeing me every 2weeks.....he hasn't done that in 13 years!
Blessings
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
2083449_tn?1381358308
Blank
Sonrissa
NV
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
3092482_tn?1412261602
Blank
weaver71
Other